Aequationes mathematicae

, Volume 84, Issue 1, pp 77–90

The equality problem in the class of conjugate means

Authors

  • Pál Burai
    • Faculty of InformaticsUniversity of Debrecen
    • Department of MathematicsTU Berlin
    • Mathematics Research UnitUniversity of Luxembourg
Article

DOI: 10.1007/s00010-011-0113-y

Cite this article as:
Burai, P. & Dascăl, J. Aequat. Math. (2012) 84: 77. doi:10.1007/s00010-011-0113-y

Abstract

Let \({I\subset\mathbb{R}}\) be a nonempty open interval and let \({L:I^2\to I}\) be a fixed strict mean. A function \({M:I^2\to I}\) is said to be an L-conjugate mean on I if there exist \({p,q\in{]}0,1]}\) and a strictly monotone and continuous function φ such that
$$M(x,y):=\varphi^{-1}(p\varphi(x)+q\varphi(y)+(1-p-q)\varphi(L(x,y)))=:L_\varphi^{(p,q)}(x,y),$$
for all \({x,y\in I}\) . Here L(x, y) is a fixed quasi-arithmetic mean. We will solve the equality problem in this class of means.

Mathematics Subject Classification (2000)

Primary 39B22Secondary 39B1226E60

Keywords

Meanfunctional equationquasi-arithmetic meanconjugate mean
Download to read the full article text

Copyright information

© Springer Basel AG 2012